Manjunath Krishnapur

Department of Mathematics, Indian Institute of Science, Bangalore 560 012


  • Office N25, Dept. of Mathematics.
  • Phone +91-80-2293 3207.
  • E-mail manju-att- iisc-dot-ac-dot- in
  • Education

  • Ph.D. 2006, University of California, Berkeley.
  • M.Stat 2001, Indian Statistical Institute, Bangalore, Kolkata.
  • B.Stat (Hons) 1999, Indian Statistical Institute, Kolkata.
  • Positions held

  • Associate professor 2013- Assistant Professor 2009-2013 Indian Institute of Science, Bangalore.
  • Postdoc 2006-2008, University of Toronto, Canada.
  • Postdoc 2006, SAMSI and UNC, Chapel Hill.

  • Publications

  • One idea and two proofs of the KMT theorems [Preprint, arXiv:2008.03287]
  • Random words in free groups, non-crossing matchings and RNA secondary structures (with Siddhartha Gadgil) [Preprint, arXiv:2007.12109]
  • How Many Modes Can a Mixture of Gaussians with Uniformly Bounded Means Have? (with Navin Kashyap) [Preprint, arXiv:2005.01580]
  • Lower Deviations in $\beta$-ensembles and Law of Iterated Logarithm in Last Passage Percolation. (with Riddhipratim Basu, Shirshendu Ganguly and Milind Hegde) [Preprint, arXiv:1909.01333]
  • A relative anti-concentration inequality. (with Sourav Sarkar)
    [Preprint, arXiv:1612.09045]
  • Persistence probabilities in centered, stationary, Gaussian processes in discrete time. (with Krishna M.)
    To appear in Indian J. Pure Appl. Math.
    [Preprint, arXiv:1506.00753]
  • Rigidity hierarchy in random point fields: random polynomials and determinantal processes. (with Subhroshekhar Ghosh) [Preprint, arXiv:1510.08814]
  • Phase Transitions for the Uniform Distribution in the PML Problem and its Bethe Approximation. (with Chun Lam Chan, Winston Fernandes and Navin Kashyap)
    SIAM J. Discrete Math. Volume 31, No. 1, (2017), 597--631,
    [Preprint, arXiv:1510.08814]
  • Universality of the Stochastic Airy Operator. (with Brian Rider and Bálint Virág)
    Communications on Pure and Applied Mathematics Volume 69, Issue 1, (2016), 145--199,
  • The Ginibre ensemble and Gaussian analytic functions. (with Bálint Virág)
    Int. Math. Res. Not. IMRN 2014, no. 6, (2014), 1441–-1464
  • Lipschitz correspondence between metric measure spaces and random distance matrices. (with Siddhartha Gadgil)
    Int. Math. Res. Not. IMRN 2013, no. 24, (2013), 5623–-5644
  • Nodal length fluctuations for arithmetic random waves. (with Pär Kurlberg and Igor Wigman)
    Ann. Math. vol. 177, no. 2, (2013), 699–-737
  • The single ring theorem. (with Alice Guionnet and Ofer Zeitouni)
    Ann. Math. vol. 174 (2011), 1189--1217
  • Derivation of an eigenvalue probability density function relating to the Poincare disk. (with Peter Forrester)
    J. Phys. A: Math. Theor. vol. 42 (2009), 385204 [
  • Appendix to Random matrices: Universality of ESDs and the circular law. (Main authors: Terence Tao and Van Vu)
    Ann. Probab. 38 (2010), 2023–-2065. [arXiv.math.PR/0807.4898]
  • From random matrices to random analytic functions.
    Ann. Probab. vol. 37 (2009), no. 1, 314--346
  • Overcrowding estimates for zeroes of Planar and Hyperbolic Gaussian analytic functions.
    J. Stat. Phys. vol. 124 (2006), no. 6, 1399--1423.
  • Determinantal Processes and Independence. (with J.Ben Hough, Yuval Peres and Bálint Virág)
    Probab. Surv. vol. 3, 206--229, 2006.
  • Recurrent graphs where two independent random walks collide finitely often. (with Yuval Peres)
    Electron. Comm. Probab. vol. 9, paper no. 8, 72--81, 2004.

  • Ph.D. thesis

    Zeros of Random Analytic Functions. [arXiv.math.PR/0607504]
    Ph.D. thesis.
    University of California, Berkeley. Spring 2006.


    cover Zeros of Gaussian analytic functions and Determinantal point processes (joint with J.Ben Hough, Yuval Peres and Bálint Virág )
    Published by AMS (American Mathematical Society)

    Lecture notes

    Suggested reading for students in probability

    Hit Counter by Digits Counter by www.Digits.net